| Model Number |
APB-3-6-3D-ES |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/21/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that after complete deployment of the coil in the aneurysm sac, it was attempted to detach the coil with the instant detacher.However, the coil was not detached, and the coil marker formed t marker junction with the echelon proximal marker.Four attempts were made with the instant detacher, a second instant detacher was not used.One detachment attempt was made via the manual method, but detachment was still unsuccessful.It was reported there was no issue with the instant detacher.A replacement coil was used to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm of the anterior communicating (acom) artery with a max diameter of 4 mm and a 2 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was severe.Ancillary devices include a neuron max sheath, neuron guidecatheter, echelon microcatheter, avigo guidewire, hyperglide.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that there were no issues prior to the coil non-detachment, and no pushwire damage was observed after removal.There was no issue or damage to the coil or catheter markers.
Additional Manufacturer Narrative
H3: analysis of the axium coil (lot no.B014430) found that the implant coil appeared to be detached from the pushwire.The implant coil was found to be damaged and stretched.No bend was found with the pushwire.The ai to release wire crimps, coupler to ai crimps, and coupler to pusher tube weld are present and intact; indicative of mechanical detachment was not attempted.However, the pusher was found broken at the break indicator (manual detachment location) with the release wire pulling back; it appeared that the manual detachment was attempted at this location.The coin was not present against the lumen stop as it was pulling back.The coil shield was present; but stretched.The detach element was in good shape and the detachment ball was found to be within specification (specification = 0.0038" +/- 0.00010").The detachment ball was measured to be 0.00379".Under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations and was found to be within specifications.Measured 0.079 mm @ 0.063 mm; measured 0.087 mm @ 0.127 mm; measured 0.099 mm @ 0.275 mm.The inner diameter of the lumen stop and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00273¿ and found to be within specification (0.00220" minimum - 0.0029" maximum).The retainer ring inner diameter (id) was measured to be 0.00460¿and found to be within specification (0.00455"+/- 0.00010").All other subassemblies appeared to be normal.No other anomalies were observed.Based on the analysis performed, the axium prime coil was not confirmed to have "non-detachment" issue as the pushwire was returned with the implant coil already detached.The root cause could not be determined.Based on the returned device, there was evidence of manual detachment attempt to detach the coil as the pusher was also found to be broken at the manual detachment location and retained by the release wire; with the coin pulled back from the lumen stop.The pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.Furthermore, the implant coil was found damaged and stretched.However, the cause for damage could not be determined.There was no non-conformance to specification identified that that led to the non-detachment issue.H6: method code updated to b01.Result code updated to c070601 and c070603.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
No additional information received.